Alert archive / Minnesota / Tornado Warnings in 2010
Tornado Warning 79, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Jul 14, 2010, 7:18 AM CDT for Wadena County, Minnesota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2010, 7:18 AM CDT (12:18 UTC)
- Expired
- Jul 14, 2010, 7:41 AM CDT
- In force
- 23 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
County Wadena County, MN
The radar
The Duluth radar (KDLH), 206 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 3:50 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2915 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 16.3
The text
As transmitted, in the capitals the NWS used until 2016.
335
WFUS53 KFGF 141218
TORFGF
MNC159-141245-
/O.NEW.KFGF.TO.W.0079.100714T1218Z-100714T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
718 AM CDT WED JUL 14 2010
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL WADENA COUNTY IN CENTRAL MINNESOTA...
* UNTIL 745 AM CDT
* AT 716 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE STORM WAS
LOCATED 4 MILES EAST OF BLUE GRASS...OR 48 MILES SOUTHEAST OF
DETROIT LAKES...MOVING TO THE EAST AT 50 MPH.
* THE TORNADIC STORM WILL BE NEAR...
OYLEN AROUND 725 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.
&&
LAT...LON 4642 9499 4662 9505 4667 9478 4662 9477
4653 9477 4644 9477
TIME...MOT...LOC 1218Z 258DEG 42KT 4654 9488
$$
GUST/ROGERS2 follow-up statements
266
WWUS53 KFGF 141230
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
730 AM CDT WED JUL 14 2010
MNC159-141245-
/O.CON.KFGF.TO.W.0079.000000T0000Z-100714T1245Z/
WADENA MN-
730 AM CDT WED JUL 14 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL WADENA COUNTY
IN CENTRAL MINNESOTA UNTIL 745 AM CDT...
AT 725 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR OYLEN...OR 52
MILES EAST OF DETROIT LAKES...MOVING TO THE EAST AT 50 MPH.
THE TORNADIC STORM WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL
WADENA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.
&&
LAT...LON 4643 9493 4664 9496 4667 9478 4662 9477
4644 9477
TIME...MOT...LOC 1230Z 258DEG 42KT 4657 9474
$$
ROGERS040
WWUS53 KFGF 141241
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
741 AM CDT WED JUL 14 2010
MNC159-141252-
/O.CAN.KFGF.TO.W.0079.000000T0000Z-100714T1245Z/
WADENA MN-
741 AM CDT WED JUL 14 2010
...THE TORNADO WARNING FOR EAST CENTRAL WADENA COUNTY IN CENTRAL
MINNESOTA IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4643 9493 4664 9496 4667 9478 4662 9477
4644 9477
TIME...MOT...LOC 1242Z 258DEG 42KT 4660 9454
$$
GUST/ROGERSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jul 14, 5:02 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 14, 5:02 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 502 AM CDT WED JUL 14 2010 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT. UPPER LEVEL LOW OVER SOUTHERN SASK FORECAST TO MOVE ACROSS SOUTHERN CANADA FOR TODAY AND TONIGHT. MOIST UNSTABLE AIR OVER THE RED RIVER VALLEY WILL SHIFT EAST TODAY AS WINDS BECOME WEST. 700 HA THETA-E AXIS OVER THE SOUTHERN ZONES SHIFTS INTO EASTERN MN BY 18Z. STRONG MID LEVEL CAP WAS OVER SD AND STATES SOUTH AND WEAKENS OVER ND AND NORTHERN MN. ABR VAD WIND AT 850 HPA HAS 40 TO 45 KNOTS FEEDING INTO STORMS. RADAR INDICATED LEAD STORM OVER CASS AND RICHLAND COUNTIES AND HAS INCREASED FORWARD SPEED TO 50-60 MPH. STORMS CONTINUE TO DEVELOP FARTHER WEST AND MAY TRAIN OVER THE SOUTHERN ZONES. LOW LEVEL JET FORECAST TO SHIFT NORTH AND EAST LATER THIS MORNING AND SO STRONGEST STORMS SHOULD CONTINUE TO SHIFT EAST. WATER VAPOR LOOP SHOWS SW-NE JET MOVE INTO WESTERN ND AND A PLUME OF MOISTURE SOUTH AND EAST OF UPPER JET. TORNADO WATCH COVERS ABOUT THE SOUTHEAST HALF OF THE AREA. .LONG TERM...SATURDAY AND SUNDAY. SHORT WAVE FORECAST TO MOVE THROUGH SAT AND SAT NIGHT. WILL KEEP POPS AS IS. && .AVIATION... MVFR CONDITIONS WERE OVER NORTHEAST ZONES. OTHERWISE VFR CONDITIONS WERE ACROSS THE AREA EXCEPT NEAR THUNDERSTORMS. THIS AFTERNOON EXPECT SCT LAYER AROUND 5-8 THOUSAND FEET. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES
Hazardous weather outlook, Jul 14, 6:09 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 609 AM CDT WED JUL 14 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-151115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 609 AM CDT WED JUL 14 2010 ...STRONG THUNDERSTORMS EXPECTED FOR THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED OVER ALL OF NORTHWEST AND WEST CENTRAL MINNESOTA AND MUCH OF EASTERN NORTH DAKOTA ROUGHLY EAST OF A LINE FROM CAVALIER TO URBANA NORTH DAKOTA. THE STORMS WILL PRODUCE DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN. A FEW TORNADOES WILL BE POSSIBLE. THE STORMS WILL BE ONGOING AT 6 AM WEDNESDAY AND SHOULD MOVE EAST OF THE AREA AFTER 2 PM CDT. MOIST UNSTABLE AIR HAS MOVE NORTH INTO THE RED RIVER VALLEY. A COLD FRONT OVER CENTRAL NORTH DAKOTA WILL SWEEP EAST THIS MORNING AND EARLY AFTERNOON. THUNDERSTORMS WILL OCCUR ALONG AND EAST OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
In the hours before
Local storm report, Jul 14, 4:27 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
427 AM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 AM TSTM WND GST CASSELTON 46.90N 97.21W
07/14/2010 E75 MPH CASS ND TRAINED SPOTTER
SPOTTER ESTIMATED THE WINDS GUSTED TO 75 MPH IN
CASSELTON.
&&
G2Local storm report, Jul 14, 4:29 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
429 AM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM TSTM WND GST 3 E MCLEOD 46.39N 97.24W
07/14/2010 E60 MPH RICHLAND ND TRAINED SPOTTER
SPOTTER ESTIMATED THE WINDS GUSTED BETWEEN 50 AND 60 MPH.
&&
G2Local storm report, Jul 14, 4:55 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
455 AM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND DMG S FARGO 46.88N 96.82W
07/14/2010 CASS ND TRAINED SPOTTER
A 200 POUND GRILL SLID ACROSS A DECK AND THE LAWN
FURNITURE WAS THROWN.
&&
G2Local storm report, Jul 14, 5:46 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
546 AM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 AM HAIL 3 E MCLEOD 46.39N 97.24W
07/14/2010 E1.00 INCH RICHLAND ND TRAINED SPOTTER
0523 AM TSTM WND GST 3 E MCLEOD 46.39N 97.24W
07/14/2010 E60 MPH RICHLAND ND TRAINED SPOTTER
0435 AM TSTM WND DMG WEST FARGO 46.87N 96.90W
07/14/2010 CASS ND TRAINED SPOTTER
THE WINDS KNOCKED DOWN A 4 FOOT DIAMETER TREE AND ALSO
TOOK OFF THE TOP OF AN 8 INCH DIAMETER COTTON WOOD TREE.
LARGE COTTONWOOD BRANCHES OF 3 TO 4 INCHES IN DIAMETER ON
TOP OF VEHICLE.
0440 AM TSTM WND DMG MOORHEAD 46.86N 96.76W
07/14/2010 CLAY MN LAW ENFORCEMENT
THE WINDS KNOCKED DOWN POWER LINES AND LARGE TREES OF 1.5
TO 2 FEET IN DIAMETER
&&
G2Local storm report, Jul 14, 6:52 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
652 AM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM NON-TSTM WND GST DALTON 46.17N 95.92W
07/14/2010 M71 MPH OTTER TAIL MN TRAINED SPOTTER
8 INCH DIAMETER TREE BRANCH DOWN. POWER OUT.
&&
BRAMERLocal storm report, Jul 14, 6:52 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
652 AM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM TSTM WND GST DALTON 46.17N 95.92W
07/14/2010 M71 MPH OTTER TAIL MN TRAINED SPOTTER
8 INCH DIAMETER TREE BRANCH DOWN. POWER OUT.
&&
BRAMERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:19 PM CDT | Tornado Warning | FGF | Clay, Norman | 56 min |
| Jul 13, 7:54 PM CDT | Tornado Warning | FGF | Clay, Wilkin | 66 min |
| Jul 13, 8:05 PM CDT | Tornado Warning | FGF | Becker, Clay, Mahnomen, Norman | 55 min |
| Jul 13, 8:53 PM CDT | Tornado Warning | FGF | Becker, Clay, Otter Tail, Wilkin | 67 min |
| Jul 13, 8:55 PM CDT | Tornado Warning | FGF | Becker, Clay | 65 min |
| Jul 13, 9:55 PM CDT | Tornado Warning | FGF | Otter Tail | 65 min |
| Jul 14, 2:50 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 42 min |
| Jul 14, 4:29 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Mahnomen, Norman, Otter Tail, Wilkin | 61 min |
| Jul 14, 5:26 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Hubbard, Mahnomen, Norman, Pennington and 2 more | 64 min |
| Jul 14, 5:29 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Clearwater, Hubbard, Mahnomen, Norman and 2 more | 61 min |
| Jul 14, 5:37 AM CDT | Severe Thunderstorm Warning | FGF | Clay, Otter Tail, Wilkin | 53 min |
| Jul 14, 5:46 AM CDT | Tornado Warning | FGF | Otter Tail | 59 min |
| Jul 14, 6:12 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Grant, Otter Tail, Wilkin | 63 min |
| Jul 14, 6:26 AM CDT | Severe Thunderstorm Warning | FGF | Hubbard, Wadena | 34 min |
| Jul 14, 6:32 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 28 min |
| Jul 14, 6:34 AM CDT | Flash Flood Warning | FGF | Otter Tail | 4 hr |
| Jul 14, 7:01 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clearwater, Hubbard, Mahnomen, Otter Tail and 2 more | 43 min |
Nearby
Tornado Warnings in Minnesota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.